Texas, 2004Damaging Wind in Texas, June 2, 2004
June 2, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 8:00 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 2, 8:00 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT WED JUN 2 2004
.DISCUSSION...
UPDATED TO ADD WATCH 388 WHICH TAKES INTO ACCOUNT REMAINDER OF
SOUTHERN COUNTIES AND PARISHES AND EXPIRES AT 2AM.
PREVIOUS WATCH COUNTINUES UNTIL 11 PM (#385).
&&
.PREVIOUS POINT TEMPS/POPS...
SHV 68 85 67 87 / 40 50 30 20
MLU 68 85 67 86 / 50 50 30 20
TXK 67 83 65 86 / 50 50 20 20
TYR 68 84 67 87 / 50 50 30 20
LFK 70 86 69 88 / 40 50 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
20
Hazardous weather outlook, Jun 2, 11:00 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 2 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST
TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS
AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED
RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE
ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT
DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST
COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND
VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH
INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION
LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE
THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE
REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT
SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS
THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE
REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES
MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO
INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE
MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR
DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
15
In the hours before
Local storm report, Jun 2, 4:56 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM DOWNBURST BATTIEST 34.40N 94.93W
06/02/2004 MCCURTAIN OK PUBLIC
TIN ROOF PEELED OFF BARN IN BATTIEST.
&&
LHLocal storm report, Jun 2, 5:43 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20Local storm report, Jun 2, 5:43 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75-80 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20Local storm report, Jun 2, 8:08 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ASHDOWN 33.67N 94.13W
06/02/2004 LITTLE RIVER AR LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0645 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
06/02/2004 RED RIVER TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.
0652 PM TSTM WND GST ASHDOWN 33.67N 94.13W
06/02/2004 60 MPH LITTLE RIVER AR EMERGENCY MNGR
&&
20Local storm report, Jun 2, 8:08 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ASHDOWN 33.67N 94.13W
06/02/2004 LITTLE RIVER AR LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0645 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
06/02/2004 RED RIVER TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.
0652 PM TSTM WND GST ASHDOWN 33.67N 94.13W
06/02/2004 60-70 MPH LITTLE RIVER AR EMERGENCY MNGR
&&
20Local storm report, Jun 2, 9:01 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 12 N NASHVILLE 34.11N 93.85W
06/02/2004 80 MPH HOWARD AR CO-OP OBSERVER
6 S OF NEW HOPE.
0630 PM TSTM WND DMG 12 N NASHVILLE 34.11N 93.85W
06/02/2004 HOWARD AR CO-OP OBSERVER
TREES DOWN 6 S OF NEW HOPE.
0707 PM TSTM WND GST TEXARKANA 33.45N 94.02W
06/02/2004 67 MPH MILLER AR OFFICIAL NWS OBS
RECORDED AT THE TEXARKANA REGIONAL AIRPORT.
0715 PM TSTM WND DMG HOPE 33.67N 93.59W
06/02/2004 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN. I-30 CLOSED DUE TO OVERTURNED TRUCKS. RELAYED
BY STATE POLICE.
0720 PM TSTM WND DMG 1 E BOGATA 33.47N 95.20W
06/02/2004 RED RIVER TX LAW ENFORCEMENT
TREES DOWN.
0720 PM HAIL 2 SW TEXARKANA 33.43N 94.04W
06/02/2004 0.88 INCH BOWIE TX TRAINED SPOTTER
0740 PM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/02/2004 LAFAYETTE AR LAW ENFORCEMENT
HWY 29 FROM LEWISVILLE TO HOPE IS CLOSED DUE TO TREES
DOWN. RELAYED BY STATE POLICE.
0740 PM TSTM WND DMG PRESCOTT 33.80N 93.39W
06/02/2004 NEVADA AR LAW ENFORCEMENT
I-30 CLOSED FROM FROM HOPE TO PRESCOTT DUE TO DOWNED
TREES AND OVERTURNED TRUCKS. RELAYED BY STATE POLICE.
0740 PM TSTM WND DMG HOPE 33.67N 93.59W
06/02/2004 HEMPSTEAD AR LAW ENFORCEMENT
HWY 29 FROM HOPE TO LEWISVILLE IS CLOSED DUE TO TREES
DOWN. RELAYED BY STATE POLICE.
&&
20Thunderstorm Wind, Angelina
- When
- June 2, 9:22 PM CST
- Where
- Angelina County, Lufkin
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.350, -94.733
Trees downed throughout the county...including one on a home in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403479.